MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL

COOK IRELAND LTD EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED; ESW PROSTHESIS, ESOPHAGEAL
Catalog Number EVO-20-25-10-E
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The stent opened prematurely and completely in the wrong position, even though the marking only reached halfway along the scale when it was opened.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Additional Manufacturer Narrative
Pma/510(k) # k162717.Device evaluation: the evo-20-25-10-e device of lot number c2136159 involved in this complaint was returned for evaluation, with its opened original packaging.With the information provided, a physical examination and document-based investigation was conducted.On evaluation of the device, the following was observed: visual inspection: stent returned separately.Red safety tab not returned.Protective tubing returned in place.Directional button in deploy position.Red shuttle on 16th dimple.Safety wire not returned.Functional inspection: inner catheter exposed on return.Handle actuating fine for deployment and recapture.A discrepancy was noted between the lot number reported on trackwise and the lot number on the outer packaging of the returned device.Multiple attempts were made to confirm the correct lot number with no confirmation from the customer received.It is likely that the outer packaging of the complaint device was discarded, and another outer packaging was used for returns transportation, therefore investigation is based on lot number c2136159, as reported on trackwise.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Historical data review: the review of the relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label review: it should be noted that the instructions for use (ifu0061) states the following: "confirm desired stent position fluoroscopically and deploy stent by removing red safety guard from the handle." "continue deploying stent by squeezing trigger." "if stent repositioning is required during deployment, it is possible to recapture stent.Note: it is not possible to recapture stent after passing point-of-no-return, indicated when red marker on top of the handle has passed the point-of-no-return on the handle label." there is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.From the customer testimony, the stent opened prematurely in the wrong position.A possible root cause could be attributed to difficult patient anatomy.It is possible that during advancement difficult anatomy caused compression of the outer sheath which led to the partial premature deployment of the stent.From the customer testimony, the stent did not deploy proximally at first and could be removed together with the delivery system.03 attempts to get additional information were made with no additional information from the customer/rep received.Should the information become available, this file will be re-opened and investigated accordingly.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, the stent did not deploy proximally at first and could be removed along with the delivery system.The procedure was completed using another device.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 05-sep-2024.Description of event updated to include "we therefore completely removed the stent as it did not deploy properly proximally at first and inserted a new one." on (b)(6) 2024.

Brand Name
EVOLUTION® ESOPHAGEAL CONTROLLED-RELEASE STENT - PARTIALLY COVERED
Common Device Name
ESW PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19031866
Report Number3001845648-2024-00128
Device Sequence Number17888923
Product Code ESW
UDI-Device Identifier10827002480312
UDI-Public(01)10827002480312(17)260125(10)C2136159
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Catalogue NumberEVO-20-25-10-E
Device Lot NumberC2136159
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/07/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer03/07/2024
Initial Report FDA Received Date04/03/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown